Scary drug warnings have you down? Well, friend, the FDA is here for you.
The agency just took action to make millions of American diabetics feel better about a popular diabetes med…
One that’s been linked to horrific side effects… including a warning about foot amputations… right on the label.
You’d have to be NUTS to take this drug with a warning like that slapped on the package.
So, the FDA just “fixed” it.
No, they didn’t REMOVE the drug… ENFORCE stronger standards… or APPROVE a safer medication.
This is the FDA we’re talking about here.
They REMOVED the warning!
There… don’t you feel better now?
The ‘hush-hush’ risk of your diabetes med
The biggest issue isn’t just that they REMOVED the warning from the packaging of canagliflozin, a.k.a. Invokana.
It’s that the risk is STILL THERE!
The feds actually ADMIT the drug can cause amputations of the toes, feet and even parts of the leg…
It’s just not quite as BIG a risk as they had thought.
Up until this point, the warning has been right in your face -- a “black box” on the front of the package.
You’d have to be blind not to see it.
But now, the FDA is moving it to the “other” part of the label…
The fine print part sometimes hidden on paper so thin it’s made of tissue, and folded so many times it’s practically an origami project.
If you were able to break out the magnifying glass and check out this section, you might be STUNNED by what they’ve buried there…
With warnings of risks such as DANGEROUSLY low blood pressure… kidney function impairment… hyperkalemia (a.k.a. excessive potassium levels)… and yeast infections DOWN THERE.
And that’s just to name a few.
Oh, and this ENTIRE class of medication has also been linked to weaker, thinner bone and bone breaks.
I don’t know any SANE person who would take this drug – especially since there is literally NOTHING special about it, other than it’s on the newer side.
And people LOOOOOOVE stuff that’s new.
But when it comes to meds, NEWER is rarely BETTER. It’s often just more EXPENSIVE and more DANGEROUS.
And that’s what we’ve got here.
One analysis found that newer and more dangerous diabetes drugs flooding the market are no better than metformin for blood sugar control.
And let’s face it -- metformin ain’t all that hot, either.
It can have immediate side effects, like embarrassing gas… and long-term risks including , which can lead to mood and memory problems as well as nerve damage.
You’ve got a better option.
Cut back on carbs… WAY back… and your glucose levels should snap back to normal in a flash.
Not just sugar, mind you -- but ALL carbs (even whole grains).
For more help, I find these all can deliver big results with little to no risk:
- Gymnema sylvestre, and/or
Just don’t quit any meds without talking to a doctor first!
In Your Corner,
Dr. Allan Spreen
P.S. If you’re in the crosshairs for heart failure, metformin is one of the drugs your doc should NEVER prescribe for you. But like I shared with you before, too many docs still do.